MAUDE Adverse Event Report: ARTHREX INC. SCREW,CANNULATED. INT.,W/DISPOSABLE SHEATH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. SCREW,CANNULATED. INT.,W/DISPOSABLE SHEATH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1370E
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions from the same event.The other is (b)(6).Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.The device history record review revealed nothing relevant to the event.If the device is returned and additional information is obtained, a follow-up report will be submitted.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an acl revision (which involved removal of titanium interference screws from a previous surgery) and a meniscal root repair procedure, the surgeon prepared the btb allograft with #5 fiberwire and #2 fiberwire.The femoral socket was prepared through the medial portal with the over-the-top guide and 2.4 mm beath pin, followed by a 10 mm low profile reamer to a depth of 30 mm.The tibial tunnel was prepared with an acufex guide, 2.4 mm drill tip pin, and 10 mm cannulated drill.The graft was passed with a #2 fiberwire through the tibial tunnel and into the femoral socket.An 8 mm tap with disposable sheath and tunnel notcher was used on the femoral socket.An 8 x 23 mm biocomposite interference screw w/ disposable sheath (ar-1380bc, lot: 10051207, (b)(6)) was inserted and broke while the surgeon was inserting it.All fragments of this screw were removed and a 7 mm tap was used to re-tap the femoral socket.A second screw, a 7x23mm biocomposite interference screw w/ disposable sheath (ar-1370c, lot: 10192231, (b)(6)) was inserted and this screw broke as well as the surgeon was inserting it.All fragments of this screw were removed.At this point a different bio-composite screwdriver was opened and used.An 8mm tap was used to retap the femoral socket and a 7x23mm biocomposite interference screw w/ disposable sheath (ar-1370c, lot: 10185735, (b)(6)) was inserted what seemed to be successfully.An 8mm tap, followed by a 9 mm tap was used on the tibial tunnel.While the surgeon was inserting a 9x23 biocomposite interference screw w/ disposable sheath (ar-1390c, lot: 10152151, (b)(6)) into the tibial tunnel, the screw broke and cut the sutures from the graft.At this point, the surgeon deemed it necessary to open a new btb allograft and restart the entire procedure.While he was removing the 7x23mm biocomposite interference screw w/ disposable sheath (ar-1370c, lot: 10185735, (b)(6)) from the femoral socket, it was revealed the screw was broken.The procedure was completed with the new btb allograft and a 7x20 titanium interference screw in the femur and an 8x20 titanium interference screw in the tibia.No fragments from any of the screws were left in the patient and the case was completed successfully.Follow-up investigation: this was a revision of a procedure that took place on (b)(6) 2013 where two arthrex titanium interference screws (part# unknown, (b)(6)) were implanted.The following screws were explanted during the revision: ar-1370e lot #573367, qty 1 ((b)(6)); ar-1380t, lot #587116, qty 1 ((b)(6)); ar-13372-1, lot #m12403a958, qty 2 ((b)(6)); sales rep has confirmed with the surgeon, who stated: "the revision was being done because the original surgery from five years ago had failed and the acl was torn again".

Brand Name
SCREW,CANNULATED. INT.,W/DISPOSABLE SHEATH
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7521510
Report Number1220246-2018-00185
Device Sequence Number1385414
Product Code MAI
UDI-Device Identifier00888867014640
UDI-Public00888867014640
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2018
Device Catalogue NumberAR-1370E
Device Lot Number573367
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;